Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 195, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 21, 2008, 11:52 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 11:52 AM EDT (15:52 UTC)
- Expired
- Jul 21, 2008, 12:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:21 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 211552
SVRIND
INC035-135-211630-
/O.NEW.KIND.SV.W.0195.080721T1552Z-080721T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1152 AM EDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF MUNCIE...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 1230 PM EDT
* AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MUNCIE...AND MOVING EAST AT
41 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PARKER CITY BY NOON EDT...
FARMLAND BY 1205 PM EDT...
MODOC BY 1210 PM EDT...
WINCHESTER BY 1220 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4001 8482 4001 8511 4009 8523 4008 8553
4040 8552 4040 8522 4038 8521 4032 8520
4032 8498 4025 8480 4004 8481
TIME...MOT...LOC 1552Z 289DEG 36KT 4022 8531
$$
JH1 follow-up statement
000
WWUS53 KIND 211621
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
ISSUED BY NATIONAL WEATHER SERVICE NORTHERN INDIANA
1221 PM EDT MON JUL 21 2008
INC035-211629-
/O.CAN.KIND.SV.W.0195.000000T0000Z-080721T1630Z/
DELAWARE IN-
1219 PM EDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY IS
CANCELLED...
AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE COUNTY AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4001 8482 4001 8511 4004 8515 4032 8505
4032 8498 4025 8480 4004 8481
TIME...MOT...LOC 1619Z 289DEG 36KT 4010 8499
$$
INC135-211630-
/O.CON.KIND.SV.W.0195.000000T0000Z-080721T1630Z/
RANDOLPH IN-
1219 PM EDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR RANDOLPH COUNTY...
AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 5 MILES SOUTHWEST OF
WINCHESTER...OR ABOUT 20 MILES NORTH OF CENTERVILLE...AND MOVING EAST
AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SARATOGA...LYNN AND UNION CITY.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4001 8482 4001 8511 4004 8515 4032 8505
4032 8498 4025 8480 4004 8481
TIME...MOT...LOC 1619Z 289DEG 36KT 4010 8499
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:50 AM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 21, 7:50 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 750 AM EDT MON JUL 21 2008 .AVIATION...DISCUSSION FOR 12Z TAFS THUNDERSTORMS CONTINUE TO MOVE SEWD TOWARD TAF SITES WHILE CLEAR SKIES AND LGT WIND OVERNIGHT HAD PRODUCED PERIODS OF PATCHY FOG AND ISOLD IFR CIGS ACRS CENTRAL IND. EXPECT TSTM COMPLEX TO MAINTAIN INTEGRTITY AS IT MOVES ACROSS CENTRAL IN. ARRIVAL TIME ROUGHLY 13Z-14Z AT STATE LINE AND EXITING FCST AREA BY 17Z-18Z. AS COMPLEX EXITS AREA...REMNANT AC DECK WITH UNDERLYING SCT TCU AND SCT TSHRA SHOULD PREVAIL IN VFR COND THRU AFTN WHILE NW SFC FLOW ESTABLISHES ITSELF. EVENING TIME VFR CONDITIONS WITH PATCHY CLOUD TO PREVAIL AS SFC FNT SAGS TOWARD OH RVR. NEXT S/W NOT EXPECTED TO BRING NEXT RAIN BOUT TO TAF SITES TIL AFT 12Z/22. PRIOR TO THAT COOL ADVECTION AND NE SFC FLOW SHOULD LEAD TO OVC VFR CLOUD DECKS BY 08Z-09Z. && .DISCUSSION... FCST FOCUS ON PRECIP CHCS/TEMPS NEXT 48 HOURS. FAVOR A BLEND OF MOS FOR TEMPS NEXT FEW DAYS. FEEL THAT TSRA CHCS ARE HIGHER THAN MOS SUGGEST TODAY. WATER VAPOR LOOP INDICATES A STRONG UPPER WAVE MOVING INTO MN. 00Z UA ANALYSIS OF 850MB SHOWED A COLD FRONT EXTENDING FROM LOWER MI INTO IA WHILE UNIFORM WNW FLOW EXISTED WITHIN THE WARM SECTOR SE OF THIS FRONT. AN IMPORTANT DRY POCKET AT 850MB WAS FOUND AT DVN AND THIS COULD HAVE IMPLICATIONS ON TRACK OF ANY MCS TODAY. AT THE SFC...WEAK FLOW MAKE ATTEMPTING TO FIND BOUNDARIES ACROSS THE AREA DIFFICULT. IT APPEARS THAT THE SYNOPTIC COLD FRONT EXTENDED FROM LOWER MI INTO IA WEST INTO NE. TODAY...UPPER WAVE WILL DIG SE INTO THE MIDWEST. THIS SHOULD HELP THE IA MCS TO PERSIST AS IT RACES SE ALONG THE 850MB INSTABILITY GRADIENT. FIRST THOUGHT WAS THAT THIS COMPLEX WOULD TRACK ESE AND IMPACT THE ENTIRE CWA. BEST GUESS ON TRACK OF MCS IS MORE SE PERHAPS CLIPPING THE SW HALF OF THE AREA BY MIDDAY/AFTERNOON. AN ANY CASE THE MCS WOULD HAVE A HIGH WIND THREAT GIVEN STRENGTH OF MID FLOW AND DRY AIR IN THE 800-600MB LAYER. IF THE MCS DOES NOT IMPACT THE AREA WE COULD ALSO SEE MORE SCT STORMS THIS PM WHICH WOULD ALSO POSE A DOWNBURST RISK. POSITION OF DEEPER MOISTURE ALSO SUGGEST THAT THE SOUTHWEST HALF OF THE CWA WOULD HAVE GREATER COVERAGE/CHCS FOR STORMS. AS FOR TEMPS...WILL GO WITH A BLEND OF MAV/MET AS THIS HAS BEEN BEST RECENTLY. HEAT INDICES COULD AGAIN RISE INTO THE 95-100 RANGE ACROSS THE FAR SW DEPENDING ON MCS EVOLUTION. TONIGHT...850MB INSTABILITY GRADIENT/FRONT WILL SAG A BIT FURTHER S WHICH WOULD FAVOR MCS DEVELOPMENT ACROSS MO/IL AND PARTS OF INDIANA. BEST CHCS LOOK AGAIN TO BE ACROSS THE SW WHERE WE WILL FCST LIKELY STORM CHCS. SOME HVY RAIN THREAT COULD EXIST GIVEN INSTABILITY AXIS AND ORIENTATION OF 850MB WINDS WITHIN THE 850MB THETAE RIDGE. TUES...ANOTHER WAVE WILL RIDE THROUGH THE UPPER TROUGH WHICH IS FCST TO INDUCE A WAVE ALONG THE SFC FRONT. THIS WOULD ACT TO KEEP STORM/PRECIP CHCS IN THE FCST THROUGH THE DAY WITH HIGHER CHCS SOUTH. MOS TEMPS IN AGREEMENT AND WILL USE A BLEND. TUES NIGHT-WEDS AND BEYOND...DRY HIGH PRESSURE WILL FINALLY ARRIVE TUES NIGHT INTO WEDS. NEXT CHC FOR PRECIP STILL LATE WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...DT PUBLIC...CO
Hazardous weather outlook, Jul 21, 4:19 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 419 AM EDT MON JUL 21 2008 INZ021-028>031-035>049-051>057-060>065-067>072-220830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 419 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS. AN AREA OF THUNDERSTORMS ACROSS ILLINOIS WILL MOVE SOUTHEAST TOWARD INDIANA THIS MORNING. THIS BATCH OF STORMS COULD PRODUCE DAMAGING WINDS ACROSS THE AREA THIS MORNING. MORE THUNDERSTORMS COULD DEVELOP ACROSS THE AREA LATER THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT FORM LATER TODAY INTO TONIGHT COULD ALSO POSE A RISK OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. MORE STORMS WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN LATER THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Local storm report, Jul 21, 5:58 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 AM EDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG CAYUGA 39.95N 87.46W
07/20/2008 VERMILLION IN LAW ENFORCEMENT
POWER LINES DOWN
0443 PM TSTM WND DMG ROCKVILLE 39.77N 87.23W
07/20/2008 PARKE IN LAW ENFORCEMENT
NUMEROUS TREES DOWN
0500 PM TSTM WND DMG BROWNSBURG 39.84N 86.39W
07/20/2008 HENDRICKS IN LAW ENFORCEMENT
TREE DOWN ONTO US136 BLOCKING EASTBOUND LANE...MINOR
DAMAGE TO CHIMNEY AND SIDING OF HOUSE
0519 PM TSTM WND GST 3 N PLAINFIELD 39.74N 86.39W
07/20/2008 E55.00 MPH HENDRICKS IN TRAINED SPOTTER
PEA SIZE HAIL ACCOMPANIED THE WINDS. LOCATION IS SR267
AND CR100 SOUTH.
0525 PM TSTM WND DMG PLAINFIELD 39.70N 86.39W
07/20/2008 HENDRICKS IN LAW ENFORCEMENT
POWER LINES AND TREES DOWN
0540 PM TSTM WND DMG MARTINSVILLE 39.42N 86.42W
07/20/2008 MORGAN IN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0540 PM TSTM WND DMG PARAGON 39.39N 86.56W
07/20/2008 MORGAN IN AMATEUR RADIO
TWELVE INCH TREE DOWN ON HOUSE...POWER OUT
0540 PM TSTM WND DMG 6 SSW MARTINSVILLE 39.34N 86.46W
07/20/2008 MORGAN IN PUBLIC
MULTIPLE TREES AND BRANCHES DOWN AND CURRENTLY COMING
DOWN
0542 PM TSTM WND DMG GREENWOOD 39.62N 86.11W
07/20/2008 JOHNSON IN AMATEUR RADIO
TEN INCH DIAMETER TREE SNAPPED OFF ON SOUTHEAST SIDE OF
CITY.
0545 PM TSTM WND DMG FRANKLIN 39.49N 86.06W
07/20/2008 JOHNSON IN TRAINED SPOTTER
POWER LINES...TREES...AND TREE LIMBS DOWN. TREE BLOCKING
ROAD NEAR BANA AND BRECKENRIDGE.
0545 PM TSTM WND DMG BARGERSVILLE 39.52N 86.17W
07/20/2008 JOHNSON IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY
0601 PM HEAVY RAIN 10 NE BLOOMINGTON 39.27N 86.39W
07/20/2008 M3.39 INCH BROWN IN AMATEUR RADIO
THIS IS A PER HOUR RATE ON ANDERSON ROAD
0602 PM TSTM WND DMG EDINBURGH 39.35N 85.97W
07/20/2008 JOHNSON IN TRAINED SPOTTER
POWER LINES AND TREES DOWN.
0602 PM TSTM WND GST EDINBURGH 39.35N 85.97W
07/20/2008 E65.00 MPH JOHNSON IN TRAINED SPOTTER
0602 PM TSTM WND DMG FRANKLIN 39.49N 86.06W
07/20/2008 JOHNSON IN TRAINED SPOTTER
LARGE TREE DOWN OVER GRAHAM ROAD
0608 PM TSTM WND DMG SHELBYVILLE 39.52N 85.78W
07/20/2008 SHELBY IN EMERGENCY MNGR
TREES AND POWER LINES DOWN NORTH SIDE OF CITY...SOME
STREET FLOODING AS WELL
0615 PM TSTM WND DMG COLUMBUS 39.21N 85.91W
07/20/2008 BARTHOLOMEW IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN THROUGHOUT THE CITY
0620 PM TSTM WND DMG 8 S RUSHVILLE 39.50N 85.45W
07/20/2008 RUSH IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN THROUGHOUT MILROY
0630 PM TSTM WND DMG WESTPORT 39.18N 85.58W
07/20/2008 DECATUR IN LAW ENFORCEMENT
POWER LINES...TREES AND TREE LIMBS DOWN
0633 PM TSTM WND DMG 12 SSE BLOOMINGTON 39.01N 86.44W
07/20/2008 MONROE IN LAW ENFORCEMENT
TREES DOWN OVER TOWER RIDGE ROAD IN THE HOOSIER NATIONAL
FOREST
0635 PM TSTM WND DMG NORTH VERNON 39.01N 85.63W
07/20/2008 JENNINGS IN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE...TREES DOWN ON HWY 3 NORTH OF
NORTH VERNON AND HWY 50 EAST OF NORTH VERNON
0650 PM TSTM WND DMG SEYMOUR 38.96N 85.89W
07/20/2008 JACKSON IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0650 PM TSTM WND DMG NORTH VERNON 39.01N 85.63W
07/20/2008 JENNINGS IN AMATEUR RADIO
TREES DOWN...INCLUDING ONE 12 INCHES IN DIAMETER
0732 PM TSTM WND DMG BROWNSTOWN 38.88N 86.05W
07/20/2008 JACKSON IN TRAINED SPOTTER
TREES AND TREE LIMBS DOWN
&&
DTUCEKNearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.